Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 18, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 22, 2012, 6:10 PM MST for Maricopa County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2012, 6:10 PM MST (01:10 UTC)
- Expired
- Jul 22, 2012, 6:48 PM MST
- In force
- 38 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 124 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2014 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753
WUUS55 KPSR 230110
SVRPSR
AZC013-230215-
/O.NEW.KPSR.SV.W.0018.120723T0110Z-120723T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
610 PM MST SUN JUL 22 2012
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITY OF WICKENBURG...
* UNTIL 715 PM MST
* AT 605 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHEAST OF MORRISTOWN...OR 8 MILES NORTH OF CIRCLE CITY...AND
MOVING WEST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AGUILA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
MOVE TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS.
IN ADDITION TO DAMAGING WINDS...FREQUENT DEADLY LIGHTNING IS
OCCURRING. GET TO SHELTER INSIDE OF A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3394 11250 3393 11249 3382 11252 3395 11330
3401 11328 3401 11274
TIME...MOT...LOC 0110Z 105DEG 26KT 3395 11261
$$
MCLANE2 follow-up statements
290
WWUS55 KPSR 230137
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
637 PM MST SUN JUL 22 2012
AZC013-230215-
/O.CON.KPSR.SV.W.0018.000000T0000Z-120723T0215Z/
MARICOPA AZ-
637 PM MST SUN JUL 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MST
FOR NORTHWESTERN MARICOPA COUNTY...
AT 633 PM MST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WICKENBURG...MOVING WEST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AGUILA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE.
&&
LAT...LON 3396 11259 3393 11259 3385 11264 3395 11330
3401 11328 3401 11274
TIME...MOT...LOC 0137Z 102DEG 17KT 3397 11277
$$
MCLANE083
WWUS55 KPSR 230148
SVSPSR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
648 PM MST SUN JUL 22 2012
AZC013-230156-
/O.CAN.KPSR.SV.W.0018.000000T0000Z-120723T0215Z/
MARICOPA AZ-
648 PM MST SUN JUL 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARICOPA COUNTY
IS CANCELLED...
THE THUNDERSTORM THAT WAS WARNED IN NORTHWESTERN MARICOPA COUNTY HAS
DECREASE IN INTENSITY AND IS NO LONGER SEVERE. HEAVY RAINFALL AND
LOCALIZED FLOODING REMAIN POSSIBLE...AS SHOWERS CONTINUE TO MOVE
ACROSS THE REGION.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3396 11259 3393 11259 3385 11264 3395 11330
3401 11328 3401 11274
TIME...MOT...LOC 0146Z 102DEG 17KT 3398 11282
$$
MCLANEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:00 PM MST, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 22, 3:00 PM MST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 300 PM MST SUN JUL 22 2012 .UPDATE...UPDATED AVIATION DISCUSSION. && .SYNOPSIS... THUNDERSTORM CHANCES WILL CONTINUE TONIGHT INTO THE EARLY PART OF THE WEEK...AS A WEATHER DISTURBANCE INTERACTS WITH A MOIST UNSTABLE AIR MASS. SOME DRYING FROM THE WEST IS EXPECTED BY WEDNESDAY...AND BY THURSDAY THE THREAT FOR THUNDERSTORMS WILL FOCUS PRIMARILY OVER THE HIGHER TERRAIN EAST OF THE METRO PHOENIX AREA. HIGH TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL THROUGH MID WEEK BEFORE SLOWLY RISING BY THURSDAY. && .DISCUSSION... THE PERSISTENT INVERTED TROUGH SITUATED OVER FAR SOUTH-CENTRAL ARIZONA IS HELPING TO SPARK OFF SHOWERS AND THUNDERSTORMS EARLY THIS AFTERNOON ACROSS PINAL AND PIMA COUNTIES. THE REST OF TODAY IS LOOKING TO BE ANOTHER ACTIVE MONSOON DAY WITH COPIOUS AMOUNTS OF MOISTURE AVAILABLE ACROSS THE REGION. PRECIPITABLE WATER VALUES MAX OUT AT NEAR 2 INCHES ACROSS SOUTHWEST ARIZONA INTO FAR SOUTHEAST CALIFORNIA WITH A LARGE AREA OF 1.5 TO 2 INCHES INTO SOUTH-CENTRAL ARIZONA. WATER VAPOR AND VISIBLE IMAGERY SHOWS TWO VORTICITY MAXES ACROSS SOUTHEAST AND FAR SOUTH-CENTRAL ARIZONA...WITH THE MOST PROMINENT ONE ACROSS SOUTH CENTRAL PIMA COUNTY NEAR THE SONORA MEXICO BORDER. THE FAIRLY EXTENSIVE CLOUD COVER EARLIER TODAY ACROSS SOUTHERN ARIZONA MOSTLY ERODED BY LATE MORNING AND SUFFICIENT HEATING HAS TAKEN PLACE. EXPECTING THE SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS PIMA COUNTY AND SOUTHERN PINAL COUNTY ASSOCIATED WITH THE MCV TO EXPAND IN COVERAGE THROUGHOUT THE AFTERNOON AND MOVE INTO NORTHERN PINAL COUNTY OVER THE NEXT HOUR AND INTO THE METRO PHOENIX AREA LATE THIS AFTERNOON. STEERING FLOW REMAINS AT AROUND 10-15 KNOTS OUT OF THE SOUTHEAST AND FOR THE MOST PART STORM MOVEMENT SHOULD FOLLOW THIS EXCEPT FOR ANY OUTFLOW BOUNDARY INTERACTIONS. ANY ISOLATED TO SCATTERED ACTIVITY OVER THE HIGHER TERRAIN OF GILA COUNTY WILL GENERALLY NOT AFFECT THE VALLEY TODAY AS THE STORMS MOVE TO THE NORTHWEST. SOUNDINGS INDICATE A SLIGHTLY MORE MOIST ATMOSPHERE TODAY VERSUS YESTERDAY ACROSS SOUTHERN ARIZONA AND MUCH MORE MOIST ACROSS SOUTHEAST CALIFORNIA. THUNDERSTORMS TODAY WILL STILL POSE A GUSTY WIND THREAT WHICH COULD LEAD TO FURTHER DUST STORMS...ESPECIALLY IF STORMS BECOME MORE ORGANIZED LATER THIS AFTERNOON. THE HEAVY RAINFALL AND FLASH FLOOD POTENTIAL HAS INCREASED...AND NOT OUT OF THE QUESTION TO SEE SOME STRONG THUNDERSTORMS WITH RAINFALL RATES OF 2-3 INCHES PER HOUR...ESPECIALLY AREAS SOUTH OF PHOENIX. FURTHER WEST...LOWER POPS STILL SEEMS LIKE A GOOD CHOICE AS THERE IS MORE LIMITED MOISTURE AND A MODERATE INVERSION BETWEEN 500-600 MB. HAVE INCREASED POPS TO AROUND 50 TO COVER MUCH OF SOUTHERN MARICOPA...NORTHERN PINAL...AND EASTERN YUMA COUNTIES THROUGH THIS EVENING. FOR MONDAY...SHOULD SEE A SIMILAR SETUP AS THE INVERTED TROUGH IS FORECAST TO REMAIN ACROSS SOUTH-CENTRAL ARIZONA WITH PLENTIFUL MOISTURE AND DECENT INSTABILITY IN PLACE. SEE NO MAJOR CHANGES TO POPS FOR MONDAY WITH MUCH OF THE AREA...INCLUDING FAR SOUTHEAST CALIFORNIA IN THE 30-40 POP RANGE. STORMS WILL LIKELY REFORM AGAIN TOMORROW NEAR ANY LEFTOVER MCV/S FROM TODAY/S CONVECTION. BY TUESDAY INTO WEDNESDAY...THE UPPER LEVEL ANTICYCLONE OFF THE SOUTHERN CALIFORNIA COAST WILL PUSH NORTHEAST INTO THE GREAT BASIN AND NORTHERN ARIZONA. THIS WILL BRING AN END TO THE PERSISTENT INVERTED TROUGH ACROSS THE AREA AND BRING DRIER WESTERLY FLOW. THE MOISTURE WILL TAKE A FEW DAYS TO WORK IT/S WAY OUT OF THE REGION...THEREFORE SHOULD SEE DECREASING STORM CHANCES BY MID WEEK. HIGH TEMPERATURES MONDAY AND TUESDAY WILL REMAIN A COUPLE DEGREES BELOW NORMAL WITH MONSOONAL MOISTURE HOLDING TEMPERATURES DOWN. BY WEDNESDAY...SLIGHT CHANCES WILL BE CONFINED FROM THE LOWER COLORADO RIVER VALLEY AND EAST...WITH CHANCE POPS ACROSS THE HIGHER TERRAIN OF GILA COUNTY. PRECIPITABLE WATER VALUES WILL DROP TO BETWEEN 1.25 AND 1.5 INCHES ON WEDNESDAY AND TO AROUND AN INCH ON THURSDAY. BY THURSDAY...AREAS WEST OF MARICOPA COUNTY WILL HAVE LITTLE OR NO THREAT FOR SHOWERS OR STORMS AND POPS WILL FALL INTO SINGLE DIGITS. EXPECT ONLY SLIGHT CHANCES FOR AFTERNOON/EVENING STORMS IN THE METRO PHOENIX AREA THURSDAY INTO THE WEEKEND WITH THE MOST SIGNIFICANT CONVECTION EXPECTED OVER THE HIGHER TERRAIN AREAS OF SOUTHERN GILA COUNTY. TEMPERATURES WILL BE ON THE UPSWING STARTING WEDNESDAY WITH HIGHS NEAR NORMAL THROUGH THE END OF THE WEEK. && .AVIATION... SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... CONDITIONS REMAIN MOIST AND UNSTABLE ACROSS THE PHOENIX METRO AREA. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY SOUTH AND EAST OF KPHX LATE THIS AFTERNOON...WITH THE BIGGEST THREATS BEING HEAVY RAIN AND AREAS OF BLOWING DUST. WINDS WILL LIKELY NOT BE AS STRONG AS THEY WERE SATURDAY...THOUGH BRIEF GUSTS UP TO 35-45 MPH OUT OF THE EAST OR SOUTHEAST ARE CERTAINLY POSSIBLE...ESPECIALLY AT KIWA. PROBABILITIES ARE SLIGHTLY LOWER FOR AVIATION WX IMPACTS FURTHER NORTH AT KSDL. THUNDERSTORM ACTIVITY WILL DIMINISH THIS EVENING...BUT REDEVELOP AGAIN MONDAY AFTERNOON. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... CONDITIONS ARE NOT QUITE AS FAVORABLE FOR CONVECTION ACROSS SE CA AND SW AZ AND THE MENTION OF VCTS HAS BEEN REMOVED FROM THE KIPL AND KBLH TAFS. HOWEVER...ISOLATED CELLS ARE STILL ANTICIPATED LATE THIS AFTERNOON AND THIS EVENING. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... A DRIER SOUTHWESTERLY FLOW IS EXPECTED TO CONFINE MOST THUNDERSTORM ACTIVITY FROM PHOENIX EASTWARD INTO GILA COUNTY ON TUESDAY AND WEDNESDAY...THEN TO JUST THE HIGHER TERRAIN TO THE EAST OF PHOENIX FROM THURSDAY ONWARD INTO SATURDAY. GOOD TO EXCELLENT OVERNIGHT HUMIDITY RECOVERIES ON TUESDAY AND WEDNESDAY TO FALL BACK INTO THE FAIR TO GOOD RANGE FOR THURSDAY THROUGH SATURDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...KUHLMAN AVIATION...HIRSCH FIRE WEATHER...PERCHA
Hazardous weather outlook, Jul 22, 5:47 AM MST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 547 AM MST SUN JUL 22 2012 AZZ024-231400- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 547 AM MST SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS AND WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...AND DEADLY LIGHTNING. SMALL HAIL IS POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY...WITH SOME DRYING TO OCCUR THURSDAY INTO THE WEEKEND. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...AND DEADLY LIGHTING. SMALL HAIL IS POSSIBLE WITH STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AZZ022-023-027-028-231400- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 547 AM MST SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST...AND DEADLY LIGHTNING. SMALL HAIL IS ALSO POSSIBLE WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MONDAY INTO TUESDAY. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST AND DEADLY LIGHTNING. SMALL HAIL IS ALSO POSSIBLE WITH THE STRONGER STORMS. DRYING FROM THE WEST IS EXPECTED TO BEGIN ON WEDNESDAY...AND BY THURSDAY LITTLE OR NO HAZARDOUS WEATHER WILL BE EXPECTED THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. AZZ020-021-025-026-CAZ031>033-231400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 547 AM MST SUN JUL 22 2012 /547 AM PDT SUN JUL 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND WASHES...GUSTY WIND IN EXCESS OF 45 MPH...DENSE BLOWING SAND AND DUST AND DEADLY LIGHTNING. SMALL HAIL IS ALSO POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON MONDAY. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST AND SAND AND DEADLY LIGHTING. SOME DRYING FROM THE WEST IS EXPECTED TO BEGIN ON TUESDAY AND FROM WEDNESDAY ONWARD...LITTLE OR NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. CAZ030-231400- JOSHUA TREE NATIONAL PARK- 547 AM PDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN WITH FLOODING OF STREAMS...WASHES AND ROADS...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST OVER THE LOWER ELEVATIONS...AND DEADLY LIGHTNING. SMALL HAIL IS POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON MONDAY. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN WITH FLOODING OF AREA ROADS...STREAMS AND WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST OVER THE LOWER ELEVATIONS AND DEADLY LIGHTNING. SMALL HAIL IS ALSO POSSIBLE WITH THE STRONGER STORMS. DRYING FROM THE WEST IS EXPECTED TO BEGIN TUESDAY...LEADING TO JUST A SLIGHT CHANCE FOR THUNDERSTORMS THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 22, 1:43 PM MST, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 143 PM MST SUN JUL 22 2012 AZZ024-028-222115- PINAL AZ-MARICOPA AZ- 143 PM MST SUN JUL 22 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 215 PM MST AT 140 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR KINGS RANCH...MOVING WEST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LOST DUTCHMAN STATE PARK... APACHE JUNCTION... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. LAT...LON 3325 11157 3355 11157 3347 11130 3329 11130 TIME...MOT...LOC 2043Z 091DEG 25KT 3338 11141 HIRSCH
Special weather statement, Jul 22, 4:52 PM MST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 452 PM MST SUN JUL 22 2012 AZZ023-230045- MARICOPA AZ- 452 PM MST SUN JUL 22 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 545 PM MST AT 446 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS NEAR LUKE AFB...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS UP TO 40 MPH AND HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GOODYEAR... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. LAT...LON 3372 11236 3341 11238 3349 11258 3372 11253 TIME...MOT...LOC 2351Z 297DEG 4KT 3352 11243 MCLANE
Special weather statement, Jul 22, 5:44 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 544 PM MST SUN JUL 22 2012 AZZ026-230145- YUMA AZ- 544 PM MST SUN JUL 22 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA UNTIL 645 PM MST AT 541 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR PALOMA...MOVING WEST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN YUMA COUNTY... RURAL CENTRAL YUMA COUNTY... LAT...LON 3286 11373 3310 11368 3301 11337 3283 11342 TIME...MOT...LOC 0043Z 103DEG 7KT 3294 11350 MCLANE
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 5:44 PM MST | Special Weather Statement | PSR | Yuma | 61 min |
| Jul 22, 7:58 PM MST | Areal Flood Advisory | PSR | La Paz, Maricopa | 3 hr |
| Jul 23, 3:52 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 38 min |
| Jul 23, 4:07 PM MST | Special Weather Statement | PSR | Pinal | 38 min |
| Jul 23, 4:08 PM MST | Special Weather Statement | PSR | Pinal | 37 min |
| Jul 23, 4:12 PM MST | Dust Storm Warning | PSR | 48 min | |
| Jul 23, 4:38 PM MST | Special Weather Statement | PSR | Gila | 37 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.